A multi-frequency solution for the Burgers equation

Hedberg, Claes M.
July 2000
AIP Conference Proceedings;2000, Vol. 524 Issue 1, p125
Academic Journal
A generalization of the single frequency Cole-Mendousse solution for the Burgers equation is shown. The solution is in the same form — a ratio between two Fourier series containing Bessel functions. The input is given as an arbitrary number of frequency components which can have any amplitude, frequency and phase. The solution is valid for any distance.


Related Articles

  • Shape-Sensitivity Analysis for Nonlinear Heat Convection. Dziri, R.; Zolésio, J.-P. // Applied Mathematics & Optimization;Jan/Feb97, Vol. 35 Issue 1, p1 

    Proves the material existence for the solution of the stationary nonlinear heat equation arising in natural or mixed convection. Establishment of the desirability result for the same operator when the coefficients are assumed to be independent of the temperature; Characterization of the...

  • The Burgers equation with a random force and a general model for directed polymers in random environments. Kifer, Yuri // Probability Theory & Related Fields;1997, Vol. 108 Issue 1, p29 

    Summary. The study of the Burgers equation with a random force leads via a Hopf-Cole type transformation to a stochastic heat equation having a white noise with spatial parameters type potential. The latter can be studied by means of a general model of directed polymers in random environments...

  • Spectral function methods for nonlinear diffusion equations. Delic, G. // Journal of Mathematical Physics;Jan1987, Vol. 28 Issue 1, p39 

    Two spectral function methods are developed for linear and nonlinear diffusion equations in one dimension where the nonlinearity is in the inhomogeneous term and occurs as a power of the solution. In the single spectral function method polynomial spectral functions in the spatial variable are...

  • A comparison of algorithms for control constrained optimal control of the Burgers equation. Reyes, J.C.; Kunisch, K. // Calcolo;Dec2004, Vol. 41 Issue 4, p203 

    A comparison of three different but related numerical methods for control constrained optimal control of the Burgers equation is carried out. We develop the principal ideas of the different strategies considered and present detailed numerical examples. Lastly, conclusions about the behavior of...

  • Geometric Properties of the Maxwell Set and a Vortex Filament Structure for Burgers Equation. Neate, A.D.; Truman, A. // Letters in Mathematical Physics;Apr2007, Vol. 80 Issue 1, p19 

    The inviscid limit of the stochastic Burgers equation is discussed in terms of the level surfaces of the minimising Hamilton�Jacobi function, the classical mechanical caustic and the Maxwell set and their algebraic pre-images under the classical mechanical flow map. We examine the geometry...

  • Lévy-Process Intrinsic Statistical Solutions of a Randomly Forced Burgers Equation. Chabanol, Marie-Line; Duchon, Jean // Journal of Statistical Physics;Sep2009, Vol. 136 Issue 6, p1095 

    We consider Burgers equation forced by a brownian in space and white noise in time process $\partial_{t}u+\frac{1}{2}\partial_{x}(u)^{2}=f(x,t)$, with $E(f(x,t)f(y,s))=\frac{1}{2}(|x|+|y|-|x-y|)\*\delta(t-s)$ and we show that there exist intrinsic statistical solutions that are Lévy processes...

  • Forward-Backward Diffusion With Continuous Spectrum. Aar�o, Jorge // Turkish Journal of Mathematics;2005, Vol. 29 Issue 1, p23 

    We prove existence and uniqueness of solutions for a class of forward-backward diffusion equations via a representative example, where the second-order part has continuous spectrum, and the initial and boundary data are suitably chosen.

  • ON THE FORMATION OF SINGULARITIES FOR SURFACE WATER WAVES. Hur, Vera Mikyoung // Communications on Pure & Applied Analysis;Jul2012, Vol. 11 Issue 4, p1465 

    A Burgers equation with fractional dispersion is proposed to model waves on the moving surface of a two-dimensional, infinitely deep water under the influence of gravity. For a certain class of initial data, the solution is shown to blow up in finite time.

  • THE 2-COMPONENT DISPERSIONLESS BURGERS EQUATION ARISING IN THE MODELLING OF BLOOD FLOW. Lyons, Tony // Communications on Pure & Applied Analysis;Jul2012, Vol. 11 Issue 4, p1569 

    This article investigates the properties of the solutions of the dis-persionless two-component Burgers (B2) equation, derived as a model for blood-flow in arteries with elastic walls. The phenomenon of wave breaking is investigated as well as applications of the model to clinical conditions.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics